MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14809
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, an open-end flexi-tip ureteral catheter delaminated when coming into contact with a cystoscope."debris" was removed from the patient by unknown means.A new device was used to continue the procedure, and there was no further impact to the patient.Additional event and patient outcome information have been requested.
 
Event or Problem Description
Clarification information was received: the procedure being performed was ureteroscopy in the bladder and ureter.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, during a ureteroscopy in the bladder and ureter.An open-end flexi-tip ureteral catheter delaminated when coming into contact with a cystoscope."debris" was removed from the patient by unknown means.A new device and cystoscope were used to continue the procedure, and there was no further impact to the patient.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control data.One open-end flexi-tip ureteral catheter was returned for investigation.The device was returned without packaging, however the label was included confirming the lot number.A container with small shavings in it was returned that appeared to be evidence of scrapping on the catheter.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of manufacturing procedures was performed, including quality control procedures.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Do not withdraw the catheter while deflected in the cystoscope/endoscope.The complaint report indicated the catheter separated when making contact with a cystoscope.Cook has concluded the cause of the complaint is likely an unintended user error and/or contributed to the cystoscope that was used during the procedure as it was also replaced after the catheter damage was identified.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13964289
Report Number1820334-2022-00491
Device Sequence Number4164060
Product Code KOD
UDI-Device Identifier00827002148093
UDI-Public(01)00827002148093(17)250124(10)14493605
Combination Product (Y/N)N
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model NumberG14809
Device Catalogue Number021307
Device Lot Number14493605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown